|Severe Side Effects, HCV Treatment
Jun 23, 2010
I had a RVR, 2 weeks after starting, and have been undetectable since. I want to follow through with the recommended treatment of 48 weeks however my side effects, which have been bad since the start, are getting worse! I have been able to struggle through the Physical effects but the mental effects are becoming a bigger problem. Wild mood swings and fits of rage are becoming more regular. I am now at risk of losing my job due to fits of rage at work. I am at a point where I need to stop treatment or find something to help me through.
Everything I have read seems to point to 48 month treatment for people with genotype 1 or other higher risk associated issues, high baseline VL, HIV VL, etc. Prior to starting, my baseline VLwas 100,000IU. My HIV has been undetectable.
Based on my condition would my prognosis be good to stop treatment early? If not, are there other alternatives? Also, can I expect these mental problems to continue after stopping treatment?
My doctor just re-states CDC recommendation for of 48 months for co-infected patients. I would like to think he is considering all my circumstances but I think hes just staying on the safe side. I need a second opinion as I need to make a decision THIS WEEK! I cant afford to loss my job over this.
| Response from Dr. McGovern
I personally would recommend stopping due to:
1. your side effects 2. your favorable genotype (type 2) 3. your low baseline viral load (100,000) 4. your rapid viral load response.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.